Alert archive / Oregon / Red Flag Warnings in 2018
Red Flag Warning 32, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Oct 12, 2018, 2:22 PM PDT for Siskiyou County, California; Jackson County, Josephine County, Oregon. It took effect at Oct 13, 2018, 11:00 PM PDT. It was in force for 69 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2018, 2:22 PM PDT (21:22 UTC)
- In effect from
- Oct 13, 2018, 11:00 PM PDT
- Expired
- Oct 16, 2018, 8:00 PM PDT
- In force
- 69 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 19 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
251 WWUS86 KMFR 122122 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 222 PM PDT Fri Oct 12 2018 ...BREEZY WINDS AND LOW RELATIVE HUMIDITIES SATURDAY EVENING THROUGH MONDAY MORNING... .An easterly flow will dry the forecast area this weekend into early next week. Easterly winds will become breezy to windy across the upper slopes, ridges, and in terrain that aligns with the direction of the wind Saturday evening through late Monday morning. This will create conditions favorable to the growth of any new or existing fires. CAZ280-ORZ621-131500- /O.UPG.KMFR.FW.A.0024.181014T0600Z-181014T1800Z/ /O.NEW.KMFR.FW.W.0032.181014T0600Z-181015T1800Z/ Western Klamath National Forest-Siskiyou Mountains- 222 PM PDT Fri Oct 12 2018 ...RED FLAG WARNING IN EFFECT FROM 11 PM SATURDAY TO 11 AM PDT MONDAY FOR MODERATE TO STRONG EAST WIND WITH POOR OVERNIGHT RH RECOVERIES FOR PORTIONS OF FIRE WEATHER ZONES 280 AND 621... The National Weather Service in Medford has issued a Red Flag Warning...which is in effect from 11 PM Saturday to 11 AM PDT Monday. Therefore, the Fire Weather Watch has been upgraded to a Red Flag Warning. * Affected area: Upper slopes, ridges, and in terrain that aligns with the direction of the wind in Northern CA Fire Zone 280 and in Southwest OR Fire Zone 621. * Counties affected: Western Siskiyou in northern California. Southern Jackson and Josephine in southwestern Oregon. * Wind: East 10 to 20 mph with gusts 25 to 40 mph, strongest Saturday night into Sunday morning. Winds are expected to be lighter Saturday afternoon and evening. * Overnight humidity: 15 to 35 percent. * Daytime humidity: 5 to 15 percent. * Fuels: Due to lesser rainfall amounts in portions of this area this season wild land fuels are of concern for helping fire spread during this time period. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr * Impacts: Significant easterly winds with low to very low relative humidity recovery is likely to result in high fire danger. Significant spread of new and existing fires is possible during this time period in the absence of fire suppression efforts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected during the valid time period of this warning. Please use extra caution to prevent fire and fire spread during this time period. && $$ BTL Visit us at www.weather.gov/Medford
9 follow-up statements
835 WWUS86 KMFR 131208 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 508 AM PDT Sat Oct 13 2018 ...BREEZY WINDS AND LOW RELATIVE HUMIDITIES SATURDAY EVENING THROUGH MONDAY MORNING... .An easterly flow will dry the forecast area this weekend into early next week. Easterly winds will become breezy to windy across the upper slopes, ridges, and in terrain that aligns with the direction of the wind this evening through late Monday morning. This will create conditions favorable to the growth of any new or existing fires. CAZ280-ORZ621-140000- /O.CON.KMFR.FW.W.0032.181014T0600Z-181015T1800Z/ Western Klamath National Forest-Siskiyou Mountains- 508 AM PDT Sat Oct 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT MONDAY FOR MODERATE TO STRONG EAST WIND WITH POOR OVERNIGHT RH RECOVERIES FOR PORTIONS OF FIRE WEATHER ZONES 280 AND 621... * Affected area: Upper slopes, ridges, and in terrain that aligns with the direction of the wind in Northern CA Fire Zone 280 and in Southwest OR Fire Zone 621. * Counties affected: Western Siskiyou in northern California. Southern Jackson and Josephine in southwestern Oregon. * Wind: East 10 to 20 mph with gusts 25 to 40 mph, strongest tonight into Sunday morning. Winds are expected to be lighter this afternoon and evening. * Overnight humidity: 15 to 35 percent. * Daytime humidity: 5 to 15 percent. * Fuels: Due to lesser rainfall amounts in portions of this area this season wild land fuels are of concern for helping fire spread during this time period. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr * Impacts: Significant easterly winds with low to very low relative humidity recovery is likely to result in high fire danger. Significant spread of new and existing fires is possible during this time period in the absence of fire suppression efforts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected during the valid time period of this warning. Please use extra caution to prevent fire and fire spread during this time period. && $$ Visit us at www.weather.gov/medford
160 WWUS86 KMFR 132017 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 117 PM PDT Sat Oct 13 2018 ...BREEZY WINDS AND LOW RELATIVE HUMIDITIES SATURDAY EVENING THROUGH MONDAY MORNING... .An easterly flow will dry the forecast area this weekend into early next week. Easterly winds will become breezy to windy across the upper slopes, ridges, and in terrain that aligns with the direction of the wind this evening through late Monday morning. This will create conditions favorable to the growth of any new or existing fires. CAZ280-ORZ621-141400- /O.CON.KMFR.FW.W.0032.181014T0600Z-181015T1800Z/ Western Klamath National Forest-Siskiyou Mountains- 117 PM PDT Sat Oct 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT MONDAY FOR MODERATE TO STRONG EAST WIND WITH POOR OVERNIGHT RH RECOVERY FOR PORTIONS OF FIRE WEATHER ZONES 280 AND 621... * Affected area: Upper slopes, ridges, and in terrain that aligns with the direction of the wind in North and West CA Fire Zone 280 and in Southwest OR Fire Zone 621. * Counties affected: Western Siskiyou in northern California. Southern Jackson and Josephine in southwestern Oregon. * Wind: East 10 to 20 mph with gusts 25 to 40 mph, strongest tonight into Sunday morning. Winds are expected to be lighter this afternoon and evening. * Overnight humidity: 15 to 35 percent. * Daytime humidity: 5 to 15 percent. * Fuels: Due to lesser rainfall amounts in portions of this area this season wild land fuels are of concern for helping fire spread during this time period. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr * Impacts: Significant easterly winds with low to very low relative humidity recovery is likely to result in high fire danger. Significant spread of new and existing fires is possible during this time period in the absence of fire suppression efforts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected during the valid time period of this warning. Please use extra caution to prevent fire and fire spread during this time period. && $$ Visit us at www.weather.gov/Medford
201 WWUS86 KMFR 141202 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 502 AM PDT Sun Oct 14 2018 ...BREEZY WINDS AND LOW RELATIVE HUMIDITIES SATURDAY EVENING THROUGH MONDAY MORNING... .An easterly flow will dry the forecast area into early next week. Easterly winds will become breezy to windy across the upper slopes, ridges, and in terrain that aligns with the direction of the wind through late Monday morning. This will create conditions favorable to the growth of any new or existing fires. CAZ280-ORZ621-150000- /O.CON.KMFR.FW.W.0032.000000T0000Z-181015T1800Z/ Western Klamath National Forest-Siskiyou Mountains- 502 AM PDT Sun Oct 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY FOR MODERATE TO STRONG EAST WIND WITH POOR OVERNIGHT RH RECOVERY FOR PORTIONS OF FIRE WEATHER ZONES 280 AND 621... * Affected area: Upper slopes, ridges, and in terrain that aligns with the direction of the wind in North and West CA Fire Zone 280 and in Southwest OR Fire Zone 621. * Counties affected: Western Siskiyou in northern California. Southern Jackson and Josephine in southwestern Oregon. * Wind: East 10 to 20 mph with gusts 25 to 40 mph, strongest this morning. Winds are expected to be lighter this afternoon and evening. * Overnight humidity: 15 to 35 percent. * Daytime humidity: 5 to 15 percent. * Fuels: Due to lesser rainfall amounts in portions of this area this season wild land fuels are of concern for helping fire spread during this time period. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr * Impacts: Significant easterly winds with low to very low relative humidity recovery is likely to result in high fire danger. Significant spread of new and existing fires is possible during this time period in the absence of fire suppression efforts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected during the valid time period of this warning. Please use extra caution to prevent fire and fire spread during this time period. && $$ Visit us at www.weather.gov/medford
431 WWUS86 KMFR 142252 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 352 PM PDT Sun Oct 14 2018 ...MODERATE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES CONTINUING THROUGH MONDAY MORNING... .Moderate to strong east winds will continue across the upper slopes, ridges, and in terrain that aligns with the direction of the wind through late Monday morning. This will create conditions favorable to the growth of any new or existing fires. CAZ280-ORZ621-151800- /O.CON.KMFR.FW.W.0032.000000T0000Z-181015T1800Z/ Western Klamath National Forest-Siskiyou Mountains- 352 PM PDT Sun Oct 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY FOR MODERATE TO STRONG EAST WIND WITH POOR OVERNIGHT RH RECOVERY FOR PORTIONS OF FIRE WEATHER ZONES 280 AND 621... * Affected area: In Northern CA Fire Zone....280. In Southwest OR Fire Zone....621. * Counties affected: In Northern CA...Siskiyou. In Southwest OR...Jackson...Josephine. * Wind: East 10 to 20 mph with gusts 30 to 40 mph. * Overnight humidity: 15 to 35 percent. * Daytime humidity: 5 to 15 percent. * Additional Information: Localized warning level conditions could occur, at times, Monday night into Tuesday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr * Impacts: East winds, poor relative humidity recovery, and high fire danger will likely contribute to a significant spread of new and existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected during the valid time period of this warning. Please use extra caution to prevent fire and fire spread during this time period. && $$ BTL Visit us at www.weather.gov/Medford
342 WWUS86 KMFR 151744 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 1044 AM PDT Mon Oct 15 2018 ...MODERATE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES EXPECTED TO CONTINUE THROUGH 8 PM PDT TUESDAY EVENING... .Moderate to strong east winds will decrease some through Tuesday evening, but are expected to generally remain in red flag warning criteria across the upper slopes, ridges, and in terrain that aligns with the direction of the wind through Tuesday evening. This will create conditions favorable to the growth of any new or existing fires. CAZ280-ORZ621-160545- /O.EXT.KMFR.FW.W.0032.000000T0000Z-181017T0300Z/ Western Klamath National Forest-Siskiyou Mountains- 1044 AM PDT Mon Oct 15 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT TUESDAY FOR MODERATE TO STRONG EAST WIND WITH POOR OVERNIGHT RH RECOVERY FOR PORTIONS OF FIRE WEATHER ZONES 280 AND 621... * Affected area: In Northern CA Fire Zone....280. In Southwest OR Fire Zone....621. * Counties affected: In Northern CA...Siskiyou. In Southwest OR...Jackson...Josephine. * Winds: East 15 to 30 mph with gusts 30 to 40 mph this morning, decreasing to 10 to 20 mph with gusts 20 to 30 mph this afternoon through Tuesday evening . * Overnight humidity: 15 to 35 percent, locally lower. * Daytime humidity: 5 to 15 percent, locally lower. * Additional Information: While winds are expected to diminish some today and tonight, red flag warning conditions are still expected to continue into Tuesday afternoon. Conditions are expected to fall below red flag warning criteria Tuesday evening. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr * Impacts: East winds, poor relative humidity recovery, and high fire danger will likely contribute to a significant spread of any new and existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected during the valid time period of this warning. Please use extra caution to prevent fire and fire spread during this time period. && $$ BTL Visit us at www.weather.gov/Medford
486 WWUS86 KMFR 152141 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 241 PM PDT Mon Oct 15 2018 ...GUSTY WINDS AND LOW RELATIVE HUMIDITIES EXPECTED TO CONTINUE THROUGH 8 PM PDT TUESDAY EVENING... .Moderate east winds will decrease some through Tuesday evening, but are expected to generally remain in red flag warning criteria across the upper slopes, ridges, and in terrain that aligns with the direction of the wind through Tuesday evening. This will create conditions favorable to the growth of any new or existing fires. CAZ280-ORZ621-161800- /O.CON.KMFR.FW.W.0032.000000T0000Z-181017T0300Z/ Western Klamath National Forest-Siskiyou Mountains- 241 PM PDT Mon Oct 15 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY FOR MODERATE EAST WIND WITH LOW RH FOR PORTIONS OF FIRE WEATHER ZONES 280 AND 621... * Affected area: In Northern CA Fire Zone....280. In Southwest OR Fire Zone....621. * Counties affected: In Northern CA...Siskiyou. In Southwest OR...Jackson...Josephine. * Winds: East 10 to 20 mph with gusts 20 to 30 mph this afternoon through Tuesday morning, then diminishing to 5 to 10 mph with gusts 10 to 20 mph Tuesday afternoon and evening. * Overnight humidity: 15 to 35 percent, locally lower. * Daytime humidity: 5 to 15 percent, locally lower. * Additional Information: While winds are expected to diminish some today and tonight, red flag warning conditions are still expected to continue into Tuesday afternoon. Conditions are expected to fall below red flag warning criteria Tuesday evening. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr * Impacts: Strong, gusty wind with low relative humidity and high fire danger will likely contribute to a significant spread of new and existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected during the valid time period of this warning. Please use extra caution to prevent fire and fire spread during this time period. && $$ BTL Visit us at www.weather.gov/Medford
439 WWUS86 KMFR 161101 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 401 AM PDT Tue Oct 16 2018 ...GUSTY WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED TO CONTINUE THROUGH 8 PM PDT THIS EVENING... .Moderate east wind and dry humidities are expected to result in continued red flag warning criteria across the upper slopes, ridges, and in terrain that aligns with the direction of the wind through this evening. This will create conditions favorable to the growth of any new or existing fires. CAZ280-ORZ621-162300- /O.CON.KMFR.FW.W.0032.000000T0000Z-181017T0300Z/ Western Klamath National Forest-Siskiyou Mountains- 401 AM PDT Tue Oct 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR MODERATE EAST WIND WITH LOW RH FOR PORTIONS OF FIRE WEATHER ZONES 280 AND 621... * Affected area: In Northern CA Fire Zone....280. In Southwest OR Fire Zone....621. * Counties affected: In Northern CA...western Siskiyou. In Southwest OR...southern Jackson...southern Josephine. * Winds: East 10 to 20 mph with gusts 20 to 30 mph this morning, then diminishing to 5 to 10 mph with gusts 10 to 20 mph this afternoon and evening. * Overnight humidity: 12 to 35 percent. * Daytime humidity: 8 to 15 percent. * Additional Information: Red flag warning conditions are expected to continue into this afternoon, mainly for ridge tops, upper slopes, and terrain that aligns with the direction of the wind across western Siskiyou County, zone 280, and the Siskiyous, zone 621. Conditions are expected to fall below red flag warning criteria this evening. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr * Impacts: East winds, poor relative humidity recovery, and high fire danger will likely contribute to a significant spread of new and existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected during the valid time period of this warning. Please use extra caution to prevent fire and fire spread during this time period. && $$ Visit us at www.weather.gov/Medford
901 WWUS86 KMFR 162242 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 342 PM PDT Tue Oct 16 2018 ...GUSTY WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED TO CONTINUE THROUGH 8 PM PDT THIS EVENING... .Moderate east wind and dry humidities are expected to result in continued red flag warning criteria across the upper slopes, ridges, and in terrain that aligns with the direction of the wind through this evening. This will create conditions favorable to the growth of any new or existing fires. CAZ280-ORZ621-170300- /O.CON.KMFR.FW.W.0032.000000T0000Z-181017T0300Z/ Western Klamath National Forest-Siskiyou Mountains- 342 PM PDT Tue Oct 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR MODERATE EAST WIND WITH LOW RH FOR PORTIONS OF FIRE WEATHER ZONES 280 AND 621... * Affected area: In Northern CA Fire Zone....280. In Southwest OR Fire Zone....621. * Counties affected: In Northern CA...western Siskiyou. In Southwest OR...southern Jackson...southern Josephine. * Winds: East 5 to 10 mph with gusts 10 to 20 mph this afternoon and evening. * Daytime humidity: 8 to 15 percent. * Additional Information: Red flag warning conditions are expected to continue into this afternoon, mainly for ridge tops, upper slopes, and terrain that aligns with the direction of the wind across western Siskiyou County, zone 280, and the Siskiyous, zone 621. Conditions are expected to fall below red flag warning criteria this evening. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr * Impacts: East winds, poor relative humidity recovery, and high fire danger will likely contribute to a significant spread of new and existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected during the valid time period of this warning. Please use extra caution to prevent fire and fire spread during this time period. && $$ Visit us at www.weather.gov/Medford
783 WWUS86 KMFR 170310 RFWMFR URGENT - FIRE WEATHER MESSAGE National Weather Service Medford OR 810 PM PDT Tue Oct 16 2018 CAZ280-ORZ621-170415- /O.EXP.KMFR.FW.W.0032.000000T0000Z-181017T0300Z/ Western Klamath National Forest-Siskiyou Mountains- 810 PM PDT Tue Oct 16 2018 ...RED FLAG WARNING HAS EXPIRED FOR MODERATE EAST WIND WITH LOW RH FOR PORTIONS OF FIRE WEATHER ZONES 280 AND 621... Moderate east winds will continue along with moderate overnight recoveries, but the combination of the two should remain below critical levels. $$ Visit us at www.weather.gov/medford
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Oct 12, 8:35 AM PDT, 5 hours 47 minutes earlier.
Area forecast discussion, Oct 12, 8:35 AM PDT, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Medford OR
835 AM PDT Fri Oct 12 2018
.DISCUSSION...12/12Z NAM in.
An omega block is now setting up over the northeast Pacific with
the anchor lows initially just off southern California and north
of Hawaii. The high will be initially be centered near 42N 135W.
This whole setup will drift east very slowly. The ridge axis will
finally move onshore Tuesday afternoon. By that time the anchors
will be over Arizona and near 32N 140W.
It will remain dry over the Medford CWA through Tuesday with
mostly clear skies.
The upper level pattern is supporting a thermal trough along the
coast. This is bringing breezy east to northeast winds along the
coastal mountains in southwest Oregon and mid slopes and ridges in
western Siskiyou county. This trough will remain along the coast
through Monday afternoon, with the winds peaking during the
nighttime hours.
The temperature forecast will be a bit tricky. The thermal trough
will support a warming trend over the west side through Sunday,
with a few degrees of cooling thereafter. Meanwhile, a cold air
mass moving into the east side will make for a cooling trend there
through Sunday, following by strong warming Monday through
Wednesday as the remnants of the thermal trough moves overhead.
Model guidance shows quite a temperature gradient over the area
Sunday. This and the winds will be the focus of the public
forecast efforts. Fire weather and marine concerns are noted
below.
&&
.AVIATION...For the 12/12Z TAFs...With one exception, VFR conditions
are expected to be the rule for southwest Oregon and northern
California through the next 24 hours. The exception will be an area
of IFR to LIFR conditions in stratus as it moves southeast into the
coastal waters this evening and affects the beaches north of Cape
Blanco late this evening into Saturday morning. Patchy IFR may reach
North Bend around 10Z early Saturday morning. -DW
&&
.MARINE...Updated 800 AM PDT Friday 12 October 2018...A thermal
trough near the coast will maintain gusty north winds and steep to
very steep seas through Sunday evening. The strongest winds and
highest seas will be south of Cape Blanco from this afternoon into
Saturday evening. Seas will be diminishing on Sunday but remain
steep in the outer waters with the strongest winds transitioning to
north of Cape Blanco.
Additionally, long period south to southwest swell will produce
rough bar conditions at Brookings and elevated surf at Port Orford.
This swell, which originated in the tropics west of Baja California,
is expected to continue well into next week.
Next Wednesday into Thursday, long period west to northwest swell
may begin to build into the coastal waters and combine with the
aforementioned smaller long period southerly swell. Confidence is
not high, and although swell heights are expected to remain below 10
feet, some bar and surf issues may be possible if and when these
waves arrive. -DW/BPN
&&
.FIRE WEATHER...Updated 520 AM Friday 12 October 2018...There's
good agreement a thermal trough will remain along the coast
through at least this up coming weekend. At the same time a
shortwave will move south along the eastern side of the upper
ridge centered near 135W. This will usher in a dry air mass and
reinforce the thermal trough along the coast. The net result will
be increasing east to northeast winds and poor overnight
recoveries for the mid slopes and ridges in Fire zones 618, 619,
620, 621 and 280 starting tonight. Given we haven't had much, if
any measurable rainfall since October 6th, the feeling is some of
the finer fuels may have had a chance to dry out. Also the
Klondike Fire is still out there. Given the above mentioned
reasoning, the best course of action is to issue a Red Flag
Warning for tonight into Saturday morning for Fire zones 618, 619,
620. We'll keep the headline out for gusty east winds and poor
overnight recoveries in fire zones 621 and 280 for tonight into
Saturday morning. Confidence is not as high these areas will reach
Red Flag, but the day shift will want to take another look at
this.
Another shortwave will drops south east of our area Saturday night
which will reinforce the offshore flow (gusty east to northeast
winds) and bring in even a drier air mass to the region. Therefore
we'll also issue a Fire Weather Watch to account for this. Details
on all of this can be found at RFWMFR.
The thermal trough is expected to shift inland Sunday night into
Monday and winds are expected to diminish. Overnight recoveries are
still expected to be moderate to locally poor on the ridges, but at
this time were not expecting critical conditions. Meanwhile, gusty
winds are expected with moderate overnight recoveries near and at
the ridges along the Cascades.
The rest of the forecast period will be dry with mild to warm
afternoons and cool nights in the valleys west of the Cascades and
cold east of the Cascades. -Petrucelli
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Fire Weather Watch from Saturday evening through Sunday morning
for ORZ618>620.
Red Flag Warning from 11 PM this evening to 11 AM PDT Saturday
for ORZ618>620.
Frost Advisory until 8 AM PDT this morning for ORZ024-026.
Freeze Warning until 8 AM PDT this morning for ORZ024-026.
Fire Weather Watch from Saturday evening through Sunday morning
for ORZ621.
CA...Fire Weather Watch from Saturday evening through Sunday morning
for CAZ280.
Pacific Coastal Waters...Small Craft Advisory until 11 AM PDT Sunday
for PZZ350-356.
Small Craft Advisory until 11 PM PDT Sunday for PZZ370-376.
Hazardous Seas Warning from 2 PM this afternoon to 8 PM PDT
Saturday for PZZ376.
15/15/20The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 5:43 AM PDT | Fire Weather Watch | MFR | Siskiyou | 9 hr |
| Oct 12, 6:01 AM PDT | Red Flag Warning | MFR | Coos, Curry, Jackson, Josephine | 4 hr |
Nearby
Red Flag Warnings in Oregon, 2018Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.